MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. 2500CC CANISTER, 2 ELBOW; BOTTLE, COLLECTION, VACUUM

DEROYAL INDUSTRIES, INC. 2500CC CANISTER, 2 ELBOW; BOTTLE, COLLECTION, VACUUM
Model Number V71-1107
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the true root cause could not be determined due to inability to evaluate the affected sample as well as the inability to reproduce the failure mode.Corrective action: a corrective action has not been taken due to the root cause determination.Investigation summary: an internal complaint (call number (b)(4) was received reporting a crack in a suction canister (part number v71-1107).The end user reported hearing popping noises during use.The affected sample could not be returned due to contamination.A sample picture was provided and confirmed a crack at the bottom of the canister.As a part of the investigation, a canister was intentionally cracked and shutoff testing performed using this canister.The unit pulled fluid and contained it.Audible sounds were heard, but these sounds did not resemble popping sounds.Because no popping noises were exhibited, it is believed the canister was not cracked prior to use.Two molds manufacture the reported item number.Due to no sample or reported lot number, it is unknown which mold manufactured the affected part.Therefore, samples from both molds were functionally tested.A shut off test was performed followed by an extended vacuum test.All samples passed.Additionally, a visual inspection was performed on each sample for any abnormalities that could have contributed to the reported failure mode.No abnormalities were observed.There has been no change to the raw material or to the machine that manufactures this product.From 2019 to year-to-date 2020, there has been no internal occurrences of this part number failing an in-process test.In the past 2 years, 45,170 cases of this item number have been sold.During the same time period, one complaint was filed, yielding a complaint-to-sales ratio of 0.00221 percent.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
There is a crack at the bottom of the suction can.The staff have been hearing popping noises during procedures.

Brand Name
2500CC CANISTER, 2 ELBOW
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
300 debusk lane
powell, tn
MDR Report Key10217813
Report Number1057404-2020-00002
Device Sequence Number2552392
Product Code KDQ
UDI-Device Identifier00749756603928
UDI-Public00749756603928
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV71-1107
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2020
Initial Report FDA Received Date07/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1